Indiana, 2009Hail and Damaging Wind in Indiana, June 19, 2009
June 19, 2009 · NWS IWX · 11 events in 5 counties and zones
An outflow boundary from early morning convection became the focus for isolated thunderstorms to develop during the late afternoon and early evening hours. Given mixed layer capes at or above 2000 J/KG and bulk shear exceeding 40 knots, these storms quickly intensified into supercells with one well developed cell going through several cycles of rotation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from early morning convection became the focus for isolated thunderstorms to develop during the late afternoon and early evening hours. Given mixed layer capes at or above 2000 J/KG and bulk shear exceeding 40 knots, these storms quickly intensified into supercells with one well developed cell going through several cycles of rotation. Several reports of large hail, isolated wind damage and a persistent wall cloud that remained intact through several counties but was never confirmed to have produced a tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 19, 2:52 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUN 19 2009
...WIDESPREAD SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
.SHORT TERM...
TONIGHT...LARGEST UNCERTAINTY REMAINS IN THE NEAR TERM WITH
RETREATING WARM FRONT AND STRONG BUT NOT YET SEVERE CONVECTION
FIRING NORTH OF THE H92 LLEVEL THETAE BOUNDARY. MOST OF THE AREA
REMAINS CAPPED UNDER SOMEWHAT LOWER THETAE VALUES BEHIND MORNING
MCS. THE SURFACE WARM FRONT IS IN THE PROCESS OF MIXING OUT GIVEN
A DECENT BIT OF MORNING SUN AND H85 AND H92 FLOW THAT HAS VEERED
SOUTHWEST OVER THE SOUTHWESTERN EDGE OF THE CWA...SHOWN BY THE
WOLCOTT PROFILER. A CONVERGENCE BOUNDARY REMAINS HOWEVER AND THIS
BOUNDARY ALONG WITH ISENTROPIC LIFT FROM H92 TO H85 MAY STILL
SPARK CONVECTION DURING THE MID AFTERNOON HOURS. NORTH OF THE WARM
FRONT...CELLS HAVE BEEN TRAINING SOMEWHAT AND EXPECT THIS TO
CONTINUE THROUGH THE AFTERNOON HOURS. WITH ADDITIONAL RAINFALL
ASSOCIATED WITH CONVECTION ALONG THE COLD FRONT /SEE BELOW/ WILL
CONTINUE FLASH FLOOD WATCH FOR AREAS THAT SAW 1-3+ INCHES OF
RAINFALL THIS MORNING.
UNFORTUNATELY...EVEN IF THE AFOREMENTIONED WARM FRONT DOES NOT
GENERATE CONVECTION...EXPECT THAT WE WILL NOT BE OFF THE HOOK AS THE
SURFACE COLD FRONT NOW OVER NEBRASKA AND IOWA AS WELL AS ITS
ASSOCIATED UPPER SHORTWAVE PULLS EAST TONIGHT. GIVEN 0-3KM SHEAR
INCREASING TO 30-40KTS AND A LINEAR FORCING MECHANISM...EXPECT
ONE OR TWO LINES OF STRONG TO SEVERE CONVECTION TO DEVELOP THIS
EVENING WITH A BOW ECHO...OR SOME BOWING SEGMENTS LIKELY.
ALSO...ISOLATED SPIN UP TORNADOES ALONG THIS LINE WILL BE POSSIBLE.
CONVECTION SHOULD BEGIN CLEARING THE AREA BEHIND THE SURFACE COLD
FRONT AFTER MIDNIGHT WITH SOME REMAINING SHRAS THROUGH DAYBREAK.
WILL MAINTAIN LIKELY POPS OVER THE SOUTHEAST...BUT TAPER TO CHC IN
THE NORTHWEST WITH ANY TSRAS AFTER 6Z LIKELY FROM ABOUT FWA SOUTH
AND EAST. LOWS BEHIND THE COLD FRONT WON/T DROP ALL THAT FAR GIVEN
CLOUD COVER...WINDS AND NOT THAT COLD OF A PUSH BEHIND THE FRONT.
EXPECT LOWS IN THE UPPER 60S.
&&
.LONGER TERM DISCUSSION...
SATURDAY THROUGH FRIDAY...LINGERING SHOWERS WILL END EARLY
SATURDAY AS THE UPPER LEVEL TROF MOVES EAST OF THE AREA AND AS AN
UPPER LEVEL RIDGE BUILDS INTO THE MID MISSISSIPPI VALLEY. THE
OPERATIONAL RUNS OF THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT
IN HANDLING OF THE DEVELOPMENT OF THE UPPER RIDGE AND THE
PLACEMENT OF THE UPPER LEVEL RIDGE AXIS. THE 12Z ECMWF IS A LITTLE
WARMER WITH 850 MB TEMPERATURES THAN THE GFS...WARMING CLOSE TO
20C DURING THE LATTER PART OF NEXT WEEK. KEPT THE ONGOING FORECAST
DRY WITH TEMPERATURES ABOVE NORMAL.
&&
.PREV DISCUSSION... /ISSUED 1225 PM EDT FRI JUN 19 2009/
AVIATION /18Z TAFS/...
VFR BOTH SITES ATTM WITH CONVECTION NEARING SBN. EXPECT STRONG TO
SEVERE CONVECTION TO REACH SBN IN THE 18-22Z TIMEFRAME WITH
OCCASIONAL IFR RESTRICTIONS LIKELY ALONG WITH THE POSSIBILITY FOR
DAMAGING WINDS. THIS ACTIVITY WILL LIKELY TAKE LONGER TO REACH
FWA...SO HAVE LEFT CONDITIONS VFR HERE LONGER /UNTIL 22Z/...BUT
CAN/T RULE OUT A POP UP STORM THIS AFTERNOON.
AFTER MORE DISCRETE CONVECTION THIS AFTERNOON CONVECTION WILL
CONTINUE WITH ONE OR MORE LINES DEVELOPING THIS EVENING. HAVE
CONTINUED MVFR SHRAS WITH CB GROUPS TO HANDLE THIS ACTIVITY. AFTER
MIDNIGHT TSRA SHOULD TAPER TO SHRAS WITH MVFR FOG /AND PERHAPS IFR
GIVEN ENOUGH RAINFALL/ DEVELOPING. CONDITIONS RETURN TO VFR
SATURDAY MORNING WITH JUST SOME SCT REMAINING CU.
SOUTHWEST WINDS 14G22KTS WILL CONTINUE THOUGH THE EVENING...
VEERING MORE WESTERLY OVERNIGHT. CERTAINLY MUCH STRONGER WINDS ARE
POSSIBLE IN ANY STORMS. FOR THE DAY ON SATURDAY WEST NORTHWEST
WINDS 14G22KTS WILL CONTINUE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SATURDAY FOR
INZ003>009-018.
MI...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...ARNOTT
LONG TERM...SKIPPER
AVIATION...ARNOTTHazardous weather outlook, Jun 19, 4:57 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT FRI JUN 19 2009
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING
DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS
EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
557 AM EDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE
WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 9:46 AM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN LITCHFIELD 42.04N 84.76W
06/19/2009 M1.58 INCH HILLSDALE MI COCORAHS
&&
EVENT NUMBER IWX0902697
SKIPPERLocal storm report, Jun 19, 9:47 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 3 SW GOSHEN 41.55N 85.88W
06/19/2009 ELKHART IN NWS EMPLOYEE
NUMEROUS 10 TO 18 INCH LIMBS DOWNED
&&
EVENT NUMBER IWX0902698
BJSLocal storm report, Jun 19, 10:17 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 5 S SOUTH BEND 41.61N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST
OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF
SOUTH BEND
&&
EVENT NUMBER IWX0902699
BJSLocal storm report, Jun 19, 1:28 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 5 W GOSHEN 41.58N 85.93W
06/19/2009 M0.70 INCH ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0902700
SKIPPERLocal storm report, Jun 19, 1:32 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI PUBLIC
HVAC SYSTEM REMOVED FROM ROOF AND THROWN INTO 30 FOOT
TALL BLOCK WALL...CAUSING IT TO COLLAPSE
&&
EVENT NUMBER IWX0902701
BJSLocal storm report, Jun 19, 3:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
06/19/2009 BERRIEN MI COUNTY OFFICIAL
COUNTY DISPATCH REPORTS NUMEROUS TREES AND POWER LINES
DOWN. UNABLE TO GIVE MORE INFO AT THIS TIME.
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI EMERGENCY MNGR
1 HANGAR ALMOST COMPLETELY DESTROYED AT THE DOWAGIAC
AIRPORT...TIME ESTIMATED BY RADAR
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI PUBLIC
HVAC SYSTEM REMOVED FROM ROOF AND THROWN INTO 30 FOOT
TALL BLOCK WALL...CAUSING IT TO COLLAPSE
0415 AM MARINE TSTM WIND 2 NNW MICHIGAN CITY 41.74N 86.91W
06/19/2009 M46 MPH LMZ046 IN C-MAN STATION
0440 AM TSTM WND DMG CONSTANTINE 41.84N 85.67W
06/19/2009 ST. JOSEPH MI COUNTY OFFICIAL
TREE DOWN...TIME ESTIMATED BY RADAR
0440 AM TSTM WND DMG LAKEVILLE 41.52N 86.27W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
TREES DOWN ON HOUSE AND CAR AT 402 MONROE ST IN
LAKEVILLE...TIME ESTIMATED PER RADAR
0440 AM TSTM WND DMG 5 S SOUTH BEND 41.61N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST
OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF
SOUTH BEND
0445 AM TSTM WND DMG SOUTH BEND 41.68N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
FOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD
0446 AM TSTM WND DMG JIMTOWN 41.64N 86.02W
06/19/2009 ELKHART IN TRAINED SPOTTER
NUMEROUS LIMBS AND TREE DOWN...TIME ESTIMATED BY RADAR.
0450 AM TSTM WND DMG BREMEN 41.45N 86.15W
06/19/2009 MARSHALL IN TRAINED SPOTTER
NUMEROUS TREES DOWN IN BREMEN
0450 AM TSTM WND DMG 3 SW GOSHEN 41.55N 85.88W
06/19/2009 ELKHART IN NWS EMPLOYEE
NUMEROUS 10 TO 18 INCH LIMBS DOWNED
0454 AM FLOOD 8 ESE THREE RIVERS 41.90N 85.49W
06/19/2009 ST. JOSEPH MI TRAINED SPOTTER
MINOR FLOODING ON ROADS AND BARN FIRE AT SAUGER LAKE RD
AND NOTTAWA RD.
0455 AM TSTM WND DMG SOUTHWEST 41.54N 85.94W
06/19/2009 ELKHART IN TRAINED SPOTTER
EIGHT AND TWELVE INCH BRANCHES DOWN. MINOR ROOF DAMAGE
TO A PORCH
0500 AM TSTM WND DMG UNION CITY 42.07N 85.14W
06/19/2009 BRANCH MI COUNTY OFFICIAL
TREE FELL ON GARAGE...TIME ESTIMATED BY RADAR.
0510 AM TSTM WND DMG 3 SSE MILFORD 41.37N 85.82W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
NUMEROUS TREES DOWN ON PROPERTY
0513 AM TSTM WND DMG COSPERVILLE 41.48N 85.47W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0516 AM TSTM WND DMG SYRACUSE 41.43N 85.75W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
NUMEROUS TREES DOWN THROUGHOUT TOWN.
0520 AM TSTM WND DMG 3 SSW CROMWELL 41.37N 85.64W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREES DOWN ON STATE ROUTE 5 SOUTH OF 100 N
0520 AM TSTM WND DMG 1 ESE ROME CITY 41.49N 85.36W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREE DOWN ONTO POWER LINES IN ROME CITY
0521 AM TSTM WND DMG 3 WSW CROMWELL 41.38N 85.67W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
MULTIPLE LARGE TREES DOWNED ALONG HATCHERY ROAD ON
SOUTH END OF LAKE WAWASEE
0523 AM TSTM WND DMG 2 SW CROMWELL 41.38N 85.64W
06/19/2009 NOBLE IN NWS EMPLOYEE
MULTIPLE LARGE TREE LIMBS SNAPPED ON 200 N BETWEEN SR 5
AND 1150 W IN NOBLE COUNTY
0540 AM TSTM WND DMG COLUMBIA CITY 41.16N 85.49W
06/19/2009 WHITLEY IN EMERGENCY MNGR
LIMBS DOWN IN NORTHERN PART OF COUNTY
0554 AM TSTM WND DMG ARCOLA 41.10N 85.29W
06/19/2009 ALLEN IN BROADCAST MEDIA
TRUCK OVERTURNED BY THUNDERSTORM WINDS
0557 AM LIGHTNING 5 ESE THREE RIVERS 41.92N 85.54W
06/19/2009 ST. JOSEPH MI COUNTY OFFICIAL
MULTISTRUCTURAL BUILDING IN CENTREVILLE CAUGHT FIRE
POSSIBLY CAUSED BY LIGHTNING STRIKE
0600 AM HEAVY RAIN 6 ENE JONESVILLE 42.02N 84.55W
06/19/2009 M3.10 INCH HILLSDALE MI COCORAHS
0645 AM FLASH FLOOD BRYAN 41.47N 84.55W
06/19/2009 WILLIAMS OH LAW ENFORCEMENT
FLOODING ON SEVERAL ROADWAYS INCLUDING...SR 576 W OF
BRYAN...US 127 BETWEEN BRYAN AND W UNITY...AND SR 34 E
OF STRYKER. WATER IS A FOOT DEEP IN SPOTS. FLOODING
STILL ONGOING.
0645 AM HEAVY RAIN 1 E BRYAN 41.47N 84.53W
06/19/2009 M2.22 INCH WILLIAMS OH COCORAHS
RAINFALL DURATION ABOUT 1 HOUR
0645 AM HEAVY RAIN LITCHFIELD 42.04N 84.76W
06/19/2009 M1.58 INCH HILLSDALE MI COCORAHS
0700 AM FLASH FLOOD FARMER 41.38N 84.63W
06/19/2009 DEFIANCE OH LAW ENFORCEMENT
FLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG
STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD
249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED
ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY
LINE.
0700 AM HEAVY RAIN 2 SSE BUTLER 41.41N 84.85W
06/19/2009 M2.00 INCH DE KALB IN CO-OP OBSERVER
2.00 INCHES OF RAIN THIS MORNING
0740 AM HEAVY RAIN 2 NE NAPOLEON 41.41N 84.10W
06/19/2009 M3.50 INCH HENRY OH TRAINED SPOTTER
RAINFALL FROM 500 AM TO 740 AM
0900 AM HEAVY RAIN BENTON HARBOR 42.12N 86.45W
06/19/2009 M1.55 INCH BERRIEN MI TRAINED SPOTTER
STORM TOTAL RAINFALL
0907 AM HAIL CRUMSTOWN 41.62N 86.41W
06/19/2009 E0.75 INCH ST. JOSEPH IN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL
BRANCHES DOWN AND A FEW SHINGLES OFF
0224 PM HAIL 5 W GOSHEN 41.58N 85.93W
06/19/2009 M0.70 INCH ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0902668 IWX0902683 IWX0902701 IWX0902671 IWX0902673
IWX0902682 IWX0902699 IWX0902670 IWX0902680 IWX0902679 IWX0902698
IWX0902669 IWX0902681 IWX0902672 IWX0902687 IWX0902677 IWX0902685
IWX0902676 IWX0902678 IWX0902688 IWX0902689 IWX0902674 IWX0902690
IWX0902675 IWX0902696 IWX0902684 IWX0902695 IWX0902697 IWX0902686
IWX0902692 IWX0902693 IWX0902694 IWX0902691 IWX0902700
BJSHail, Fulton
- When
- June 19, 3:30 PM EST to 3:31 PM EST
- Where
- Fulton County, 0.69 mi S of Talma
- Measured
- 4.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.140, -86.130
Several reports were received at local television stations of hail ranging from pea size to larger than softballs. The hail fell for up to 20 minutes in some locations.
Hail, Fulton
- When
- June 19, 3:45 PM EST to 3:46 PM EST
- Where
- Fulton County, 2.08 mi E of Richland Center
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.170, -86.240
Amateur radio operators reported nickel size hail at US 31 and State Route 110.
Hail, Kosciusko
- When
- June 19, 3:54 PM EST to 3:55 PM EST
- Where
- Kosciusko County, Mentone
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.170, -86.030
Emergency management officials reported quarter size hail in Mentone.
Hail, Kosciusko
- When
- June 19, 3:55 PM EST to 3:56 PM EST
- Where
- Kosciusko County, Mentone
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -86.030
A trained spotter reported half dollar size hail near Mentone.
Hail, Fulton
- When
- June 19, 4:00 PM EST to 4:01 PM EST
- Where
- Fulton County, 3.33 mi NW of Akron
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.080, -86.050
Law enforcement officials reported golf ball size hail.
Hail, Kosciusko
- When
- June 19, 4:18 PM EST to 4:19 PM EST
- Where
- Kosciusko County, 0.52 mi W of Silver Lake
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.070, -85.890
An off duty NWS employee reported quarter size hail near Silver Lake.
Hail, Wabash
- When
- June 19, 4:30 PM EST to 4:31 PM EST
- Where
- Wabash County, North Manchester
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -85.770
Emergency management officials reported quarter size hail.
Thunderstorm Wind, Marshall
- When
- June 19, 4:36 PM EST to 4:37 PM EST
- Where
- Marshall County, 0.86 mi SE of Plymouth
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -86.310
Law enforcement officials reported a large tree, as well as power lines down near the intersection of 18th Street and Apple Street in Plymouth.
Hail, Huntington
- When
- June 19, 4:56 PM EST to 4:57 PM EST
- Where
- Huntington County, 2 mi ENE of Bippus
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.961, -85.585
Emergency management officials reported nickel size hail.
Hail, Huntington
- When
- June 19, 5:07 PM EST to 5:08 PM EST
- Where
- Huntington County, Bippus
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.950, -85.620
Law enforcment officials reported quarter size hail in Bippus.
Hail, Marshall
- When
- June 19, 5:13 PM EST to 5:14 PM EST
- Where
- Marshall County, 1.48 mi SSE of Plymouth
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -86.310
A trained spotter reported nickel size hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168408, 168411, 168413, 168416, 168417, 168419, 168420, 168424, 168421, 168422, 168423.